MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Codes Excessive Cooling (2932); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: 203cx product type: coaxial umbilical cable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the temperature of the balloon quickly dropped to -60 degrees in the middle of the therapy delivery.The console was 'double-stopped' to conclude therapy delivery and induce balloon deflation.A second inflation was completed and upon initial therapy delivery, the temperature of the balloon quickly dropped below -60 degrees.The balloon catheter was double-stopped to end therapy and deflate the balloon.This process happened three total times.After the third deflation, a system notice was received indicating that the safety system detected a compromised outer vacuum.Temperature of the balloon rapidly dropped to below -60 degrees during therapy delivery.Multiple therapy interruptions occurred, requiring "double-stop" intervention and balloon deflation.This process was repeated three times.After the third deflation, a red system notice appeared on the console.The coaxial umbilical cable and balloon catheter were replaced which resolved the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the afapro28 arctic front advance pro balloon catheter with lot 24638 and data files were returned and analyzed.A file for the case summary was returned and showed the catheter was used for five applications in the reported date on the event and showed a temperature drop at application #3 and application #4.The replacement catheter was used for four applications with no anomaly.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for five applications on the reported event date.During functional testing, the console terminated the application and triggered system notice #n-046 indicating (an error message was received stating that the system detected a compromised balloon indicating there was an outer vacuum leak).Pressure testing and inspection of sub-components of the balloon, handle, and shaft segments was performed.Dissection of the outer-balloon segment and pressurizing the inner balloon identified the inner balloon distal bond was leaking and detached from the shaft.In conclusion, the rep orted "sharp temperature drop" was observed in the data files.The catheter failed the returned product inspection due to an inner balloon distal bond detachment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23253772
Report Number3002648230-2025-00972
Device Sequence Number21436038
Product Code OAE
UDI-Device Identifier00763000707781
UDI-Public(01)00763000707781(17)260502(10)24638
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number24638
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date11/03/2025
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age67 YR
Patient SexFemale